MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/19/2016
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, when preparing to anastomose during laparoscopic gastric cancer surgery, the connection between the stapler and the anvil broke and the anvil head fell into the stomach of the patient.It was converted to open surgery due to device's problem and the staple's anvil head was removed through the use of a gastroscope to locate it.The operation was extended for 30 minutes or more.The patient was alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key6980038
Report Number1219930-2017-08281
Device Sequence Number10873811
Product Code GDW
UDI-Device Identifier20884521042862
UDI-Public20884521042862
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberEEAORVIL25
Device Catalogue NumberEEAORVIL25
Device Lot NumberN5A1251X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2016
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR